MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER; RSP HUM SOCKET INSERT, 36MM +4MM, SEMI

ENCORE MEDICAL, L.P. RSP SHOULDER; RSP HUM SOCKET INSERT, 36MM +4MM, SEMI
Catalog Number 508-01-436
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/07/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - due to excess bone left in the patient; it was causing impingement/dislocation; no component failure present.
 
Additional Manufacturer Narrative
The reason for this second revision surgery was impingement and dislocation.The implant was in-vivo 4 months prior to this revision to correct the shoulder.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the device history records revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmrs) were associated with this product.A review of the product complaint report history was reviewed and no trends or on-going issues were deemed to be present or in need of review.The complaint states the root cause for the impingement and dislocation was excess bone left in the shoulder.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
RSP HUM SOCKET INSERT, 36MM +4MM, SEMI
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5489738
Report Number1644408-2016-00163
Device Sequence Number445083
Product Code KWS
UDI-Device Identifier00888912144292
UDI-Public(01)00888912144292
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2019
Device Catalogue Number508-01-436
Device Lot Number923F1901
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/08/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2016
Supplement Report FDA Received Date03/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR